Alert archive / Florida / Gale Warnings in 2017

Gale Warning 8, NWS Jacksonville, FL

October 29, 2017

NWS Jacksonville, FL issued this gale warning at Oct 29, 2017, 6:56 AM EDT. It took effect at Oct 29, 2017, 9:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 6:56 AM EDT (10:56 UTC)
In effect from
Oct 29, 2017, 9:00 AM EDT
Expired
Oct 30, 2017, 2:59 AM EDT
In force
18 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

133 
WHUS72 KJAX 291056
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 AM EDT SUN OCT 29 2017


AMZ470-472-474-292000-
/O.UPG.KJAX.GL.A.0006.171029T1200Z-171030T1000Z/
/O.NEW.KJAX.GL.W.0008.171029T1300Z-171030T0700Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
656 AM EDT SUN OCT 29 2017

...GALE WARNING IN EFFECT UNTIL 3 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT UNTIL 3 AM EDT MONDAY. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 25 TO 30 KNOTS WITH GUSTS TO NEAR 40 KNOTS. 
  

* WAVES/SEAS...BUILDING TO 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO
  10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ450-452-454-292000-
/O.EXT.KJAX.SC.Y.0045.171029T1300Z-171030T0700Z/
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
656 AM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT MONDAY...

* WINDS...WEST TO NORTHWEST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS
  TO NEAR 35 KNOTS.

* WAVES/SEAS...BUILDING TO 3 TO 5 FEET WITH OCCASIONAL SEAS UP TO
  6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS,
AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
536 
WHUS72 KJAX 291832
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT SUN OCT 29 2017


AMZ470-472-474-300700-
/O.CON.KJAX.GL.W.0008.000000T0000Z-171030T0700Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
232 PM EDT SUN OCT 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY...

* WINDS...NORTHWEST 25 TO 30 KNOTS WITH GUSTS TO NEAR 40 KNOTS.

* WAVES/SEAS...BUILDING TO 6 TO 8 FEET WITH OCCASIONAL SEAS UP 
  TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ450-452-454-300700-
/O.CON.KJAX.SC.Y.0045.000000T0000Z-171030T0700Z/
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
232 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY...

* WINDS...WEST TO NORTHWEST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS 
  TO NEAR 35 KNOTS. 

* WAVES/SEAS...BUILDING TO 3 TO 5 FEET WITH OCCASIONAL SEAS UP 
  TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS,
AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
634 
WHUS72 KJAX 300659
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 AM EDT MON OCT 30 2017


AMZ470-472-474-301400-
/O.CAN.KJAX.GL.W.0008.000000T0000Z-171030T0700Z/
/O.NEW.KJAX.SC.Y.0046.171030T0659Z-171030T1400Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
259 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY IN EFFECT OFFSHORE UNTIL 10 AM EDT THIS 
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 20 KNOTS DECREASING TO 15 KNOTS BY NOON.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS,
AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ450-452-454-300800-
/O.CAN.KJAX.SC.Y.0045.000000T0000Z-171030T0700Z/
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
259 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY NEAR SHORE IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Oct 29, 3:35 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 29, 3:35 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
335 AM EDT Sun Oct 29 2017

...WINDY AND MUCH COOLER TODAY WITH COLDEST TEMPERATURES OF THE
FALL SEASON THUS FAR EXPECTED TONIGHT...

.NEAR TERM (Today and Tonight)...
Cold front now moving into western zones of the area accompanied
by light rain showers. Front will be off the east coast by 12z
with rain chances ending. Low clouds may linger behind front until
mid-morning with clearing by midday. Strong cold air advection
will occur today with below normal temperatures. Northwest winds
will gust to around 30 mph today with high temperatures only
reaching the 60s. Lows tonight will fall into the mid/upper 30s
inland to the low/mid 40s coast. Winds will gradually decrease
overnight and patchy frost will be possible late tonight in wind
protected areas inland.

&&

.SHORT TERM (Monday and Tuesday)...
Mainly zonal flow is expected in the short term. Surface high
pressure will gradually strengthen and expand over our region. A
very dry air mass will also remain in place, with clear skies
continuing and high temperatures reaching the mid to upper 60s.
With light winds and mostly clear skies, radiational cooling will
allow overnight lows to fall into the low 40s again, possibly
another night of upper 30s across inland areas. Heights rise on
Tuesday and surface high migrates northeastward.

.LONG TERM (Wednesday through Sunday)...
A mostly zonal flow pattern will prevail over our region and high
pressure strengthening over New England by midweek. A weak
coastal trough could generate a few showers over the waters on
Wednesday, and as onshore flow strengthens there is a slight
chance for on and off showers to move inland some through the end
of the workweek. However, mainly a dry forecast is expected for
inland areas. Temperatures will warm to above seasonal averages
beginning on Wednesday, with mid/upper 70s and rising into the
lower 80s inland by Friday. Lows will also moderate, with
mid/upper 50s generally expected inland and low/mid 60s at the
coast. This weather pattern could be conducive for fog formation
later this week as an overall dry air mass remains in place aloft,
with gradually increasing low level moisture values as onshore
flow slowly deepens. A few showers will be possible by Saturday,
but long term model consistency is in question by next weekend.
Above normal warmth will likely continue into at least Saturday
for our region.

&&

.AVIATION...
VFR cigs will lower to MVFR cigs around 10z-12z as
cold front moves across ne Fl/se GA early this morning. Front will
be off the east coast by 12z with skies clearing and VFR conditions
returning by 15z. Sw winds will shift to the nw with frontal
passage and increase to 15g25 knots.

&&

.MARINE...
Sw winds will shift to the nw and increase with frontal
passage early this morning. Winds and seas will increase with
frequent Gale force gusts expected offshore...and Small Craft
Advisory for near shore zones through tonight. Winds/seas will
start to decrease Monday and continue this trend through midweek
as the pressure gradient weakens and surface high pressure moves
into the area.

Rip Currents: Moderate risk today...becoming low risk on Monday as
winds and seas decrease

&&

.FIRE WEATHER...
Elevated fire weather conditions are possible today as west to
northwest winds strengthen. Sustained winds at 10 to 20 mph with
frequent gusts near 30 mph are expected, with very high dispersion
values. Relative humidity values will fall into the 30 percent
range by this afternoon. On Monday, relative humidity values will
fall further into the 20 to 30 percent range. Winds will decrease
to around 10 mph for most of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  36  67  44 /   0   0   0   0
SSI  65  39  66  53 /   0   0   0   0
JAX  65  38  67  49 /   0   0   0   0
SGJ  69  42  67  52 /   0   0   0   0
GNV  65  38  67  43 /   0   0   0   0
OCF  68  40  68  45 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Gale Warning from 9 AM this morning to 3 AM EDT Monday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory from 9 AM this morning to 3 AM EDT Monday
     for Coastal waters from Altamaha Sound to Fernandina Beach
     FL out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

&&

Zibura/Elsenheimer
Hazardous weather outlook, Oct 29, 3:55 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
355 AM EDT Sun Oct 29 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-301130-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
355 AM EDT Sun Oct 29 2017

...GALE WARNING OFFSHORE WATERS THROUGH TONIGHT...

...SMALL CRAFT ADVISORY NEAR SHORE WATERS THROUGH TONIGHT...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Much colder temperatures will occur tonight. Low temperatures
will fall into the mid and upper 30s tonight over areas well
inland. Patchy frost will be possible in wind sheltered areas.

Small Craft Advisory conditions will develop over the near shore
coastal waters through tonight. Frequent gusts to gale force are
likely over the offshore waters and a Gale Warning is in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

Nearby

Gale Warnings in Florida, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.